Page 1 of 1

bup PAWS and leg discomfort/pain

Posted: Sat Dec 12, 2015 4:30 pm
by washingtonian
Hi all,

Been off subs since February 10, and generally, my life has gotten so much better (with a strong recovery program also in place--not because jumping was a panacea).

However, it's been over 10 months since my last dose, and I have this discomfort/pain in my legs that I've never experienced before going through the taper and withdrawal. It's dull and achy and an equal opportunity pain, in terms of location. exercising really seems to help, but for a very short period. I get everyone by bike or foot and do yoga 2x/week, so I'm getting in lots of physical activity. also, eating pretty damn well.

Anyone happen to have anything similar? I just don't even know how to begin approaching a medical professional about this and guess I'm just hoping someone else has experienced this--and seen the sensations fall away in the rearview :)

Thanks in advance for any thoughts or experiences you can share!

Re: bup PAWS and leg discomfort/pain

Posted: Sat Dec 12, 2015 5:39 pm
by TeeJay
When I was off sub, I can't say I really experienced this as a symptom of PAWS. I did notice that my legs were quicker to ache after exercising when I was off Suboxone, but I didn't really experience the all over achyness I associate with withdrawal for months after I quit sub.

Wish I could be of more help.

Re: bup PAWS and leg discomfort/pain

Posted: Fri Dec 18, 2015 5:44 pm
by Patiamplius
Aching legs was always a signature symptom of Opiate withdrawal for me.

I too experienced a drawn out leg ache as part of the post acute period. Mostly in the afternoons and evenings. I just made sure I was getting plenty of water and healthy salts, and keeping active like yourself. Hard to say what worked, as with most PAWS symptoms, in the short term I found the frequency and severity somewhat random; yet on a larger time scale every symptom gradually subsided.

Re: bup PAWS and leg discomfort/pain

Posted: Tue Mar 08, 2016 10:52 am
by doingitdaybyday
washingtonian (sorry if I get your name wrong, i forgot to cut and paste it)-
It could be PAWS or it could be that you have an actual injury and the suboxone was acting as a pain agent to hide or minimize the pain. I used to get terrible pain in my right sciatic nerve down at my leg. I went to my regular doctor (who was very anti-opiate and this was before suboxone) and he showed me some stretches that he said would help. I was a punk 20 year old and I wasn't looking for stretches but I did them anyways and found they actually helped out.

Try taking a multivitamin, stretching, yoga, maybe ibuprofen for pain and inflammation. Like Patiamplius said, aching legs were an absolute symptom of opiate withdrawal for me also. It usually started with yawning, then general malaise, then rapid temperature changes, mood changes, disorientation, etc. we all know them.

Re: bup PAWS and leg discomfort/pain

Posted: Tue Mar 08, 2016 10:54 am
by doingitdaybyday
Ok i clearly didn't read your entire post before responding because you definitely said you are doing exercise and yoga. My apologies :)